Alert archive / Texas / River Flood Warnings in 2024

River Flood Warning 14, NWS Austin/San Antonio, TX

September 3, 2024Llano County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at Sep 3, 2024, 7:35 PM CDT for Llano County, Texas. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Sep 3, 2024, 7:35 PM CDT (00:35 UTC)
Expired
Sep 3, 2024, 10:06 PM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
Moderate

County Llano County, TX

The radar

The Ft Hood radar (KGRK), 124 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Llano River at Llano (LLAT2). The gauge peaked at 9.89 ft at Sep 3, 2024, 8:00 PM CDT.

actionminormoderate51009/0309/0409/05
Action stage
10 ft
Minor stage
10 ft
Moderate stage
12 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08151500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Sep 3, 6:24 PM CDT, 1 hour 11 minutes earlier.

Area forecast discussion, Sep 3, 6:24 PM CDT, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
624 PM CDT Tue Sep 3 2024

...New AVIATION...

.SHORT TERM...
(Tonight through Wednesday night)
Issued at 158 PM CDT Tue Sep 3 2024

Key Messages:

1. A Flood Watch is in effect for the Rio Grande and parts of the
southern Edwards Plateau through midnight tonight.
2. A large area of the Rio Grande has received one inch of rainfall
with highest totals ranging from 3 to 6+ inches in 24 hour period.
3. New rainfall amounts of 2 to 4 inches are possible across some
locations along the Rio Grande and southern Edwards Plateau
including the western part of the Hill Country through late this
evening.
4. A weak frontal boundary is pushing across the local area tonight
to cut rain chances over parts of the Hill Country and the Intestate
35 corridor. The Rio Grande and the Coastal Plains have the better
chances for showers overnight.

Latest visible and IR satellite pictures show a mid level cyclonic
circulation pushing to the south of Del Rio. Just to the east of the
middle Texas coast, a broad upper low sits there while an upper
level trough axis stretches from Oklahoma to the southwest into west
Texas. At the surface, a low level pressure system sits over the
Brownsville CWA and it is transporting rich tropical moisture into
South Central Texas especially across the Rio Grande, southern
Edwards Plateau, parts of the I-35 corridor and Coastal Plains with
precipitable water values ranging from 2.0 to 2.5 inches per latest
SPC Mesoscale Analysis page.

Area Doppler radars are showing scattered showers and isolated
thunderstorms across the local area with numerous showers staying
across the Coastal Plains. As the afternoon progresses, the upper
level trough axis is forecast to push to the northeast into the
Oklahoma and southern Missouri and northern Arkansas later
tonight/Wednesday morning. At the surface, abundant moisture and
convergence zones are forecast to produce efficient rain rate and
heavy downpours to result in flash flooding.

Additional 2 to 4 inches of rainfall is expected across the Rio
Grande, southern Edwards Plateau and western part of the Hill
Country through midnight tonight. These amounts are going to fall
over places that have gotten 3 to 6+ inches in 24 hours. The Austin
area may get a few showers this afternoon and early evening but
nothing like areas to the west. For San Antonio, can't rule out a
heavy downpour or two that can produce a quick inch of rain mid to
late afternoon and evening. However, the heaviest rains are expected
for areas west of the Austin and San Antonio metros.

By late tonight, a weak frontal boundary is forecast to push across
the local area from the northeast (northern Hill Country area) into
a good portion of the local area through Wednesday morning. The
drier airmass spreads overnight through Wednesday, however, the Rio
Grande and Coastal Plains areas are likely staying under the
tropical airmass and therefore, the chances for showers and
thunderstorms continue into Wednesday morning and even extend to the
afternoon and evening. However, rainfall amounts over these areas on
Wednesday should stay at one quarter inch or less.

As far as temperatures go, overnight lows ranging from the upper 60s
across the Hill Country to 70s elsewhere and 80s to low 90s for high
temperatures .

&&

.LONG TERM...
(Thursday through Tuesday)
Issued at 158 PM CDT Tue Sep 3 2024

A surface front will be located just south of the area Thursday
morning expected to continue to move towards far southern Texas
through Friday. Precipitation chances diminish day by day through
late week as drier air works its way into the area from the north,
particularly in the mid and upper levels. The best chances for
additional rainfall will be in the coastal plains Thursday with only
isolated activity at best on Friday. Lesser cloud cover and mainly
dry conditions with the exception of some low end PoPs near the Rio
Grande are seen Saturday. Dry conditions are expected late weekend
into early next week with afternoon dewpoints in the 50s or 60s.
Afternoon highs will be similar each day in the mid 80s to mid 90s.
The main difference will be in the low temperatures which will still
be in the upper 60s to mid 70s Friday and Saturday mornings, cooling
to the low to upper 60s thereafter.

&&

.AVIATION...
(00Z TAFS)
Issued at 620 PM CDT Tue Sep 3 2024

Scattered to numerous showers and isolated thunderstorms continue
across most areas across South-Central Texas. Latest high-res model
guidance shows this activity decreasing in coverage late this evening
and the latest TAFs will reflect that. Should see MVFR then possibly
IFR ceilings settle in by morning with slow improvement tomorrow.
Latest HRRR is showing drier conditions for most areas tomorrow and
will only include the mention of VCSH at the DRT TAF.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              73  91  74  91 /  50  30  10  40
Austin Bergstrom Intl Airport  73  90  73  90 /  40  30  10  40
New Braunfels Muni Airport     73  92  74  93 /  40  30  10  40
Burnet Muni Airport            71  87  71  89 /  80  20  10  20
Del Rio Intl Airport           76  90  76  94 /  80  60  40  20
Georgetown Muni Airport        72  90  72  89 /  60  20  10  30
Hondo Muni Airport             73  89  72  92 /  50  40  10  30
San Marcos Muni Airport        72  90  71  90 /  50  30  10  40
La Grange - Fayette Regional   73  91  74  89 /  30  30  10  40
San Antonio Intl Airport       75  91  75  92 /  40  40  10  40
Stinson Muni Airport           76  92  76  93 /  50  40  10  40

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Flood Watch until midnight CDT tonight for Bandera-Dimmit-Edwards-
Frio-Kerr-Kinney-Maverick-Medina-Real-Uvalde-Val Verde-Zavala.

&&

Short-Term...17
Long-Term...27
Aviation...29
Hazardous weather outlook, Sep 3, 2:39 AM CDT, 16 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
239 AM CDT Tue Sep 3 2024

TXZ171>173-183>194-202>209-217>225-228-041000-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
239 AM CDT Tue Sep 3 2024

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

Scattered to numerous showers and thunderstorms are forecast for
today and tonight. A few storms could produce heavy rainfall
leading to localized flooding.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 7:07 PM CDTAreal Flood AdvisoryEWXKendall, Kerr3 hr
Sep 3, 8:34 PM CDTAreal Flood AdvisoryEWXBlanco, Burnet, Travis3 hr
Sep 3, 9:00 PM CDTAreal Flood AdvisoryEWXBlanco, Gillespie, Llano3 hr
Sep 3, 9:29 PM CDTFlash Flood Warning Considerable damage threatEWXBlanco, Burnet, Gillespie, Llano, Travis3 hr
Sep 3, 10:10 PM CDTAreal Flood AdvisoryEWXMedina3 hr
Sep 3, 10:49 PM CDTAreal Flood AdvisoryEWXLlano101 min
Sep 3, 11:17 PM CDTFlash Flood Warning Considerable damage threatEWXMedina3 hr

Nearby

River Flood Warnings in Texas, 2024Every river flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.